Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 96, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2008, 3:11 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 3:11 PM CDT (20:11 UTC)
- Expired
- May 10, 2008, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:25 PM CDT | HAIL 1 | 2 Nnw Geuda Springs, KS | HAIL WAS MOSTLY DIME SIZED BUT A FEW UP TO QUARTERS WERE OBSERVED. |
| May 10, 3:30 PM CDT | HAIL 1 | 1 E Geuda Springs, KS | |
| May 10, 3:35 PM CDT | HAIL 1 | Arkansas City, KS | REPORTED ON THE NORTH SIDE OF THE CITY. |
| May 10, 3:36 PM CDT | HAIL 1.75 | N Arkansas City, KS | GOLFBALL SIZED HAIL NORTH OF ARKANSAS CITY |
| May 10, 3:49 PM CDT | HAIL 1.75 | 10 E Arkansas City, KS | GOLFBALL SIZED HAIL |
| May 10, 3:50 PM CDT | HAIL 1.75 | 10 Sw Dexter, KS | GOLFBALL SIZED HAIL AT 256TH AND GROUSE CREEK ROAD 10 MILES SW OF DEXTER |
| May 10, 3:53 PM CDT | HAIL 1 | 16 E Arkansas City, KS | QUARTER SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 11:29 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -607 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 804 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 102011 SVRICT KSC035-191-102100- /O.NEW.KICT.SV.W.0096.080510T2011Z-080510T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 311 PM CDT SAT MAY 10 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS. EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 400 PM CDT. * AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF GEUDA SPRINGS...OR 10 MILES SOUTHEAST OF WELLINGTON...AND MOVING EAST AT 40 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ARKANSAS CITY...BURDEN...GEUDA SPRINGS...HUNNEWELL...MAPLE CITY... OXFORD...SOUTH HAVEN...WINFIELD...STROTHER FIELD AIRPORT. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3739 9673 3700 9672 3700 9742 3737 9731 TIME...MOT...LOC 2011Z 265DEG 35KT 3716 9725 $$ DARMOFAL
5 follow-up statements
000 WWUS53 KICT 102020 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT SAT MAY 10 2008 KSC035-191-102100- /O.CON.KICT.SV.W.0096.000000T0000Z-080510T2100Z/ SUMNER KS-COWLEY KS- 320 PM CDT SAT MAY 10 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN COWLEY AND EASTERN SUMNER COUNTIES UNTIL 400 PM CDT... AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR GEUDA SPRINGS...OR 13 MILES SOUTHWEST OF WINFIELD... MOVING EAST AT 45 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN SUMNER AND WESTERN COWLEY COUNTIES...INCLUDING THE TOWNS OF GEUDA SPRINGS AND STROTHER FIELD AIRPORT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3739 9673 3700 9672 3700 9742 3737 9731 TIME...MOT...LOC 2020Z 265DEG 39KT 3716 9713 $$ DARMOFAL
000 WWUS53 KICT 102028 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 329 PM CDT SAT MAY 10 2008 KSC035-191-102100- /O.CON.KICT.SV.W.0096.000000T0000Z-080510T2100Z/ SUMNER KS-COWLEY KS- 329 PM CDT SAT MAY 10 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN COWLEY AND EASTERN SUMNER COUNTIES UNTIL 400 PM CDT... AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED NEAR GEUDA SPRINGS...OR 12 MILES SOUTHWEST OF WINFIELD... MOVING EAST AT 45 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN SUMNER AND WESTERN COWLEY COUNTIES...INCLUDING THE TOWNS OF STROTHER FIELD AIRPORT AND ARKANSAS CITY. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3739 9673 3700 9672 3700 9742 3737 9731 TIME...MOT...LOC 2029Z 268DEG 39KT 3713 9702 $$ DARMOFAL
000
WWUS53 KICT 102036
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT SAT MAY 10 2008
KSC191-102046-
/O.CAN.KICT.SV.W.0096.000000T0000Z-080510T2100Z/
SUMNER KS-
336 PM CDT SAT MAY 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUMNER COUNTY HAS BEEN
CANCELLED...
AT 333 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9713 3738 9714 3739 9673 3718 9672
3718 9673 3717 9672 3700 9672
TIME...MOT...LOC 2036Z 270DEG 46KT 3711 9692
$$
KSC035-102100-
/O.CON.KICT.SV.W.0096.000000T0000Z-080510T2100Z/
COWLEY KS-
336 PM CDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN COWLEY
COUNTY UNTIL 400 PM CDT...
AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS
LOCATED NEAR STROTHER FIELD AIRPORT...OR 11 MILES SOUTH OF
WINFIELD...MOVING EAST AT 50 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
COWLEY COUNTY...INCLUDING THE TOWN OF MAPLE CITY.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3700 9713 3738 9714 3739 9673 3718 9672
3718 9673 3717 9672 3700 9672
TIME...MOT...LOC 2036Z 270DEG 46KT 3711 9692
$$
DARMOFAL000
WWUS53 KICT 102049
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT SAT MAY 10 2008
KSC035-102100-
/O.CON.KICT.SV.W.0096.000000T0000Z-080510T2100Z/
COWLEY KS-
348 PM CDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL COWLEY
COUNTY UNTIL 400 PM CDT...
AT 347 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL
SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS LOCATED
NEAR MAPLE CITY...OR 17 MILES SOUTHEAST OF WINFIELD...MOVING EAST AT
53 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
COWLEY COUNTY.
HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN ARKANSAS
CITY WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9703 3739 9673 3728 9673 3718 9672
3718 9673 3717 9672 3700 9672 3700 9698
TIME...MOT...LOC 2048Z 270DEG 46KT 3711 9673
$$
SCHRECK000
WWUS53 KICT 102056
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT SAT MAY 10 2008
KSC035-102106-
/O.EXP.KICT.SV.W.0096.000000T0000Z-080510T2100Z/
COWLEY KS-
356 PM CDT SAT MAY 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COWLEY COUNTY WILL
EXPIRE AT 400 PM CDT...
AT 352 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING WILL MOVE OUT OF THE AREA
AROUND 4 PM. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 4 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9703 3739 9673 3728 9673 3718 9672
3718 9673 3717 9672 3700 9672 3700 9698
TIME...MOT...LOC 2056Z 270DEG 46KT 3711 9660
$$
SCHRECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:27 PM CDT, 44 minutes earlier.
Area forecast discussion, May 10, 2:27 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 227 PM CDT SAT MAY 10 2008 .DISCUSSION... MAIN FORECAST CONCERNS ARE STRONG WINDS TONIGHT AND OUR NEXT PRECIPITATION CHANCE ON TUESDAY. TONIGHT: CONVECTION IS ONGOING ACROSS SOUTHEAST KANSAS THIS AFTERNOON...WHILE THE COLD FRONT IS JUST MOVING INTO CENTRAL KANSAS AT 18Z. THE CONVECTION IS EXPECTED TO BE EAST OF THE FORECAST AREA BY ABOUT 00Z THIS EVENING...AND SKIES ARE GOING TO CLEAR FAIRLY QUICKLY AFTER MIDNIGHT. TEMPERATURES TONIGHT WILL BE QUITE CHILLY ACROSS CENTRAL KANSAS AS OVERNIGHT LOWS WILL BE IN THE MIDDLE 30S. FURTHER SOUTHEAST WILL BE WARMER...WITH LOWS IN THE LOW TO MIDDLE 40S. WINDS ARE GOING TO BE QUITE STRONG BEHIND THE FRONT TONIGHT ACROSS MUCH OF THE AREA. WE WILL BE ADDING SOME COUNTIES TO THE EAST OF THE CURRENT WIND ADVISORY AND KEEP THAT PORTION OF THE ADVISORY GOING UNTIL 12Z BEFORE THE WINDS WEAKEN. THE WINDS MAY WEAKEN A BIT EARLIER THAN THAT...BUT 12Z LOOKS LIKE THE BEST CHOICE RIGHT NOW. SUNDAY-MONDAY: SUNDAYS TEMPERATURES ARE GOING TO BE BELOW NORMAL WITH NORTHERLY WINDS GRADUALLY BECOMING WEAKER THROUGHOUT THE DAY. SURFACE HIGH PRESSURE WILL BUILD IN AND MAKE FOR A SUNNY DAY ACROSS THE FORECAST AREA. MONDAY WILL BE QUITE A BIT WARMER (MAYBE 10 DEGREES WARMER OR SO) AS WINDS SHIFT TO THE SOUTH AGAIN AHEAD OF THE NEXT SYSTEM. STILL LOOKS LIKE A FAIRLY SUNNY DAY...BUT A BIT BREEZY WITH THE SOUTHERLY WINDS. TUESDAY-FRIDAY: TUESDAY IS GOING TO BE A TRANSITION DAY IN THE UPPER PATTERN FROM ZONAL TO MUCH MORE AMPLIFIED. A SURFACE FRONT WILL COME THROUGH DURING THE DAY TUESDAY AND THUNDERSTORMS WILL LIKELY DEVELOP NEAR THE FRONT. THE MAIN FORCING IS OFF TO THE EAST BY 06Z FRIDAY...SO WE REMOVED PRECIPITATION CHANCES AFTER 06Z FRIDAY. HIGH PRESSURE BUILDS IN FOR WEDNESDAY AT THE SURFACE...AND SHOULD KEEP THINGS DRY UNTIL FRIDAY. WITH NORTHWEST FLOW ALOFT...IT WILL BE DIFFICULT TO HAVE MUCH CONFIDENCE IN THE PRECIPITATION FORECAST FOR THE MIDDLE TO END OF THE WEEK. HOWEVER...CONFIDENCE IS HIGH THAT TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL DURING THIS TIME AND THE MAIN MOISTURE WILL BE PUSHED SOUTH OF THE AREA SO NO MAJOR STORMS ARE ON THE HORIZON. SCHRECK && .AVIATION... INITIAL CONCERN IS TIMING OF THUNDERSTORMS...WITH DEVELOPMENT POSSIBLE IN THE VICINITY OF KICT NR ONSET OF FORECAST AND LIKELY ONGOING IN SOUTHEAST KS IN THE VICINITY OF KCNU. FRONT WILL BE NEAR KRSL AT 18Z ...AND RAPIDLY MOVE ACROSS ENTIRE AREA BY 0000 UTC. VERY GUSTY WINDS ANTICIPATED BEHIND FRONT WITH G30-40KT LIKELY AT MOST SITES. SOME VFR WRAP AROUND CLOUDS THIS EVENING WITH FEW IF ANY CLOUDS BY SUN MORNING. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 42 66 46 77 / 10 0 0 0 HUTCHINSON 40 66 46 78 / 10 0 0 10 NEWTON 41 66 45 77 / 10 0 0 0 ELDORADO 42 65 45 77 / 10 0 0 0 WINFIELD-KWLD 43 66 46 77 / 10 0 0 0 RUSSELL 37 67 45 81 / 10 0 0 10 GREAT BEND 37 68 46 82 / 10 0 0 10 SALINA 39 65 46 77 / 10 0 0 10 MCPHERSON 40 66 45 78 / 10 0 0 10 COFFEYVILLE 45 64 43 76 / 30 0 0 0 CHANUTE 44 62 43 75 / 30 0 0 0 IOLA 44 62 43 75 / 30 0 0 0 PARSONS-KPPF 44 64 43 76 / 30 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT SUNDAY FOR KSZ052-068-083-092. WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY FOR KSZ053-069-070-093-094-098. WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR KSZ032-033-047-048-050- 067. WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR KSZ049-051-082-091. &&
Hazardous weather outlook, May 10, 1:18 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 118 PM CDT SAT MAY 10 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111830- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 118 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY OF I-35 AND THEN MOVE ACROSS SOUTHEAST KANSAS BEFORE SUNSET. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THE SEVERE STORMS...AND ISOLATED TORNADOES ARE POSSIBLE. SEVERE WEATHER IS MOST LIKELY EAST OF A LINE FROM IOLA TO SEDAN. A WIND ADVISORY IS IN AFFECT FOR CENTRAL AND SOUTH CENTRAL KANSAS...AS STRONG NORTHWEST WINDS INCREASE BEHIND THE COLD FRONT. PLEASE SEE LATEST WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY SOUTH WINDS WILL AFFECT CENTRAL KANSAS FOR MONDAY AFTERNOON...AND A WIND ADVISORY COULD BE REQUIRED FOR THIS PERIOD. A SECOND STORM SYSTEM WILL MOVE OUT INTO THE CENTRAL PLAINS ON TUESDAY AND BRING CHANCES OF THUNDERSTORMS TO THE REGION AGAIN. THERE IS A CHANCE FOR A FEW STRONG OR SEVERE STORMS ACROSS MAINLY SOUTHEASTERN KANSAS...PLEASE CHECK LATER OUTLOOKS FOR UPDATED INFROMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE REQUIRED THIS AFTERNOON EAST OF I-35. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ/HOWERTON
In the hours before
Special weather statement, May 10, 11:55 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1155 AM CDT SAT MAY 10 2008 KSZ096-101730- NEOSHO- 1155 AM CDT SAT MAY 10 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NEOSHO COUNTY... AT 1151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ST. PAUL...OR 16 MILES NORTH OF PARSONS...AND MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CDB
Special weather statement, May 10, 2:36 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 236 PM CDT SAT MAY 10 2008 KSZ048>051-067-102015- ELLSWORTH-MCPHERSON-RENO-RICE-SALINE- 236 PM CDT SAT MAY 10 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH...MCPHERSON...RENO...RICE AND SALINE COUNTIES... AT 230 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM WESTFALL TO LITTLE RIVER TO NICKERSON... AND MOVING EAST AT 45 MPH. WINDS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS DEVELOPING LINE OF STORMS. DARMOFAL
Special weather statement, May 10, 2:55 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 255 PM CDT SAT MAY 10 2008 KSZ092-093-102030- COWLEY-SUMNER- 255 PM CDT SAT MAY 10 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN COWLEY AND SUMNER COUNTIES... AT 254 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES NORTH OF SOUTH HAVEN...OR 9 MILES SOUTH OF WELLINGTON...AND MOVING EAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS DEVELOPING STORM. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:54 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 24 hr |
| May 10, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 36 min |
| May 10, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 46 min |
| May 10, 4:00 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson, Woodson | 45 min |
| May 10, 4:21 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 54 min |
| May 10, 4:25 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 25 min |
| May 10, 4:31 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 59 min |
| May 10, 5:09 PM CDT | Tornado Warning | ICT | Labette | 21 min |
| May 10, 5:19 PM CDT | Tornado Warning | ICT | Labette | 11 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.